Georgia, 2016

Drought in Georgia, July 1 to 31, 2016

July 1 to 31, 2016 · NWS FFC · 53 events in 53 counties and zones

The D2 Severe drought conditions persisted over most of north and portions of central Georgia in July, with D3 Extreme drought conditions expanding to include additional portions of far northwest and far northeast Georgia, and the Atlanta metro area. Dry conditions were exacerbated by above normal temperatures and well below normal rainfall.

Where it happened

Every event with a place to put it; 53 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
53

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

The D2 Severe drought conditions persisted over most of north and portions of central Georgia in July, with D3 Extreme drought conditions expanding to include additional portions of far northwest and far northeast Georgia, and the Atlanta metro area. Dry conditions were exacerbated by above normal temperatures and well below normal rainfall. Portions of north Georgia had departures from normal rainfall of 7 to 8 inches or more since the beginning of the year. The D2 Severe drought area expanded slightly southward to include areas north of a line from LaGrange, to Madison, to Comer. The D3 Extreme drought area expanded in three main regions: in northwest Georgia, generally north of a line from Rome, to Calhoun, to Chatsworth; in northeast Georgia, generally east of a line from Helen, to Clermont, to Danielsville; and the Atlanta metro area, from Alpharetta counterclockwise around the perimeter to Douglasville, to Griffin, to Conyers.

The drought continued to persist through the summer and fall, spreading to include most of Georgia, and peaking in November.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 30, 6:59 PM EST, 5 hours 1 minute earlier.

Area forecast discussion, Jun 30, 6:59 PM EST, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Peachtree City GA
759 PM EDT THU JUN 30 2016

.PREV DISCUSSION... /Issued 301 PM EDT THU JUN 30 2016/

SHORT TERM /Tonight through Friday Night/...

The latest surface analysis shows surface trough has shifted
southward ever so slightly but still generally from la Grange to
Athens. North of this feature...a very sharp gradient to the dry
air exists with dewpoints falling int the mid 50s over the far NW
corner of the state., Along and south of the boundary
though...ample moisture exists for storm development...mainly at
the low levels for North GA but deep layer moisture in place for
all of central GA.

Mixed layer CAPE in excess of 3000 J/KG over
portions of east GA at this hour and well over 2000 along and
south of the trough axis. This has already allowed for the
development of strong to isolated severe storms across the area.
The storms that form along and north the I 20 corridor will have
the benefit of dry air aloft and DCAPE values of 1200 J/KG to aid
the wind threat. In addition...hail will be prominent in these
storms with reports already coming out of Gwinnett county. For the
southern tier storms...with deeper moisture present...anticipate
additional flooding concerns down there due to slow movement of
the storms.

We get a little upper level push for Friday which takes surface
trough axis southward. In addition...deep layer moisture will be
on the decrease area wide. Not enough of a dropoff for southern
sections to completely shut convection down but will be looking
more like 20 to 30 pops as opposed to the 60s of today.

Deese

LONG TERM /Saturday through Thursday/...

The GFS continues to advertise a strong mid level trough to move
through the Tennessee valley through the afternoon on the 4th. It
will depend on timing as to whether we see washout conditions for
the 4th festivities or it is more scattered in nature ahead of the
trough. For now...kept it as mid range scattered but this
timeframe will need to be monitored closely for possible upgrade
to likely pops.

Deese

&&

.AVIATION...
00Z Update...
Isolated showers and thunderstorms diminishing slowly across the
area. Once these storms end that should be it for at least a day
as drier air is filtering into the region from the North. Will see
some precipitation Friday but it should be mainly confined to
areas South of the TAF sites. Winds are mainly out of the South
but they will turn to the SW and W overnight and stay there
through the end of the TAF period. Wind speeds expected to stay
10kt or less. No restrictions to VSBYS expected.

//ATL Confidence...00Z Update...
Confidence medium to high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  94  70  96 /  30  10  10  30
Atlanta         72  92  73  94 /  20   5   5  30
Blairsville     63  87  65  87 /  20   5   5  30
Cartersville    65  93  68  93 /  10   5   5  30
Columbus        72  94  73  97 /  40  20  10  30
Gainesville     70  91  71  93 /  30  10   5  30
Macon           71  95  72  97 /  60  20  10  30
Rome            64  94  69  93 /  10   5   5  30
Peachtree City  68  93  68  95 /  20  10   5  30
Vidalia         73  92  74  95 /  60  30  20  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....01
AVIATION...01
Hazardous weather outlook, Jun 30, 2:54 AM EST, 21 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
354 AM EDT THU JUN 30 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-010800-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
354 AM EDT THU JUN 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

A STATIONARY FRONT ACROSS CENTRAL GEORGIA WILL REMAIN IN PLACE
THROUGH TONIGHT. THIS WILL KEEP A CHANCE OF THUNDERSTORMS OVER
PARTS OF NORTH AND CENTRAL GEORGIA...MAINLY DURING THE AFTERNOON
AND EVENING HOURS...AND GENERALLY SOUTH OF A LINE FROM ROME TO
CHATSWORTH. A FEW OF THESE STORMS COULD BECOME STRONG WITH GUSTY
WINDS...FREQUENT LIGHTNING AND LOCALIZED HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. THE CHANCE OF
THUNDERSTORMS BECOMES BETTER SUNDAY AND MONDAY AS A STATIONARY
FRONT LIFTS NORTH ACROSS NORTH GEORGIA. A FEW STORMS COULD BECOME
STRONG EACH AFTERNOON AND EVENING WITH THE MAIN THREATS BEING
GUSTY WINDS...FREQUENT LIGHTNING AND LOCALIZED HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 30, 6:19 PM EST, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
719 PM EDT THU JUN 30 2016

GAZ050-051-061-302345-
TALIAFERRO GA-GREENE GA-HANCOCK GA-
719 PM EDT THU JUN 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...EASTERN GREENE AND
NORTHEASTERN HANCOCK COUNTIES UNTIL 745 PM EDT...

AT 718 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM UNION POINT TO 6 MILES SOUTH OF WHITE PLAINS. THESE
STORMS WERE NEARLY STATIONARY.

  HAZARD...HEAVY RAIN AND UP TO 40 MPH WIND...FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CRAWFORDVILLE...UNION POINT...WOODVILLE...WHITE PLAINS...SILOAM...
SPRINGFIELD...LYNEVILLE...ALEXANDER STEPHENS PARK...POWELTON...DANIEL
SPRINGS AND ROBINSON.

LAT...LON 3329 8307 3367 8310 3368 8292 3362 8288
      3364 8287 3364 8286 3349 8284 3346 8287
      3343 8285 3343 8283 3333 8282
TIME...MOT...LOC 2318Z 211DEG 3KT 3360 8306 3337 8303
Special weather statement, Jun 30, 6:23 PM EST, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
723 PM EDT THU JUN 30 2016

GAZ008-009-015-016-302345-
TOWNS GA-LUMPKIN GA-WHITE GA-UNION GA-
723 PM EDT THU JUN 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TOWNS...LUMPKIN...
NORTHERN WHITE AND UNION COUNTIES UNTIL 745 PM EDT...

AT 722 PM EDT...A STRONG THUNDERSTORM WAS OVER SUCHES...OR 9 MILES
NORTH OF DAHLONEGA. THIS STORM WAS MOVING NORTHEAST AT 10
MPH.

  HAZARD...HEAVY RAIN AND UP TO 40 MPH WIND...FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DAHLONEGA...HELEN...SUCHES...UNICOI STATE PARK...SMITHGALL WOODS
CONSERVATION ARE...OWLTOWN...ANNA RUBY FALLS...CAMP COLEMAN LAKE...
QUALATCHEE LAKE...GOOCH MOUNTAIN SHELTER...PORTER SPRINGS...BLOOD
MOUNTAIN SHELTER...TRACK ROCK...VOGEL STATE PARK...WOODS HOLE
SHELTER... WHITLEY GAP SHELTER...GADDISTOWN...CAMP MERRILL...TURNERS
CORNER AND BLUE MOUNTAIN SHELTER.

LAT...LON 3452 8399 3461 8418 3491 8389 3476 8363
TIME...MOT...LOC 2322Z 211DEG 3KT 3468 8398
Special weather statement, Jun 30, 6:31 PM EST, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
731 PM EDT THU JUN 30 2016

GAZ054-055-010000-
CLAYTON GA-FAYETTE GA-
731 PM EDT THU JUN 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR CLAYTON AND NORTHEASTERN FAYETTE
COUNTIES UNTIL 800 PM EDT...

AT 730 PM EDT...A STRONG THUNDERSTORM WAS NEAR FAYETTEVILLE...MOVING
NORTHEAST AT 10 MPH.

  HAZARD...HEAVY RAIN AND UP TO 40 MPH WIND...FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
FAYETTEVILLE...JONESBORO...FOREST PARK...RIVERDALE...COLLEGE PARK...
TYRONE...MORROW...HAPEVILLE...LAKE CITY...HARTSFIELD-JACKSON
AIRPORT... IRONDALE...BONANZA...SANDY CREEK...LAKE SPIVEY AND CONLEY.

LAT...LON 3355 8446 3365 8446 3364 8445 3365 8444
      3365 8436 3356 8426 3355 8427 3355 8429
      3353 8429 3353 8428 3349 8428 3348 8429
      3338 8445 3352 8459
TIME...MOT...LOC 2330Z 233DEG 8KT 3350 8447
Special weather statement, Jun 30, 6:58 PM EST, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
758 PM EDT THU JUN 30 2016

GAZ008-009-015-016-010030-
TOWNS GA-LUMPKIN GA-WHITE GA-UNION GA-
758 PM EDT THU JUN 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TOWNS...LUMPKIN...WHITE
AND UNION COUNTIES UNTIL 830 PM EDT...

AT 757 PM EDT...A STRONG THUNDERSTORM WAS NEAR SUCHES...OR NEAR
DAHLONEGA. THIS STORM WAS NEARLY STATIONARY.

  HAZARD...HEAVY RAIN AND UP TO 40 MPH WIND...FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DAHLONEGA...CLEVELAND...HELEN...SUCHES...UNICOI STATE
PARK...BRASSTOWN BALD...SAUTEE...SMITHGALL WOODS CONSERVATION
ARE...QUALATCHEE LAKE... TRACK ROCK...TURNERS CORNER...MOUNTAIN
SCENE...LOW GAP SHELTER...GARLAND... NIMBLEWILL...OWLTOWN...ANNA
RUBY FALLS...HAWK MOUNTAIN SHELTER...CAMP COLEMAN LAKE AND GOOCH
MOUNTAIN SHELTER.

LAT...LON 3487 8366 3483 8366 3482 8365 3480 8368
      3476 8363 3473 8362 3472 8364 3469 8364
      3442 8400 3446 8410 3454 8419 3460 8419
      3472 8411 3473 8409 3477 8409 3492 8383
TIME...MOT...LOC 2357Z 066DEG 2KT 3461 8405
Special weather statement, Jun 30, 7:14 PM EST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
814 PM EDT THU JUN 30 2016

GAZ014-022-010045-
DAWSON GA-FORSYTH GA-
814 PM EDT THU JUN 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR DAWSON AND NORTHEASTERN FORSYTH
COUNTIES UNTIL 845 PM EDT...

AT 812 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHEAST OF
CUMMING...MOVING NORTH AT 10 MPH.

  HAZARD...HEAVY RAIN AND UP TO 40 MPH WIND...FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CUMMING...DAWSONVILLE...DOUGHERTY...CHESTATEE...MATT...MCKEE...SILVER
CITY... COAL MOUNTAIN...WAR HILL PARK...OSCARVILLE AND JUNO.

LAT...LON 3442 8398 3440 8397 3439 8398 3436 8398
      3433 8395 3430 8395 3430 8393 3428 8393
      3427 8395 3424 8395 3423 8397 3422 8396
      3420 8399 3420 8404 3418 8406 3416 8413
      3447 8427 3448 8412
TIME...MOT...LOC 0012Z 165DEG 8KT 3430 8406

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

53 drought. Local standard time, as filed.

Drought, Banks

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Banks forecast zone
Reported by
Drought Monitor
Coordinates
34.354, -83.497 (the zone’s center; the record gives no point)

Drought, Troup

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Troup forecast zone
Reported by
Drought Monitor
Coordinates
33.034, -85.028 (the zone’s center; the record gives no point)

Drought, Wilkes

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Wilkes forecast zone
Reported by
Drought Monitor
Coordinates
33.782, -82.743 (the zone’s center; the record gives no point)

Drought, Whitfield

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Whitfield forecast zone
Reported by
Drought Monitor
Coordinates
34.806, -84.967 (the zone’s center; the record gives no point)

Drought, White

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
White forecast zone
Reported by
Drought Monitor
Coordinates
34.646, -83.747 (the zone’s center; the record gives no point)

Drought, Walton

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Walton forecast zone
Reported by
Drought Monitor
Coordinates
33.782, -83.734 (the zone’s center; the record gives no point)

Drought, Walker

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Walker forecast zone
Reported by
Drought Monitor
Coordinates
34.736, -85.301 (the zone’s center; the record gives no point)

Drought, Union

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Union forecast zone
Reported by
Drought Monitor
Coordinates
34.834, -83.991 (the zone’s center; the record gives no point)

Drought, Towns

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Towns forecast zone
Reported by
Drought Monitor
Coordinates
34.917, -83.737 (the zone’s center; the record gives no point)

Drought, Spalding

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Spalding forecast zone
Reported by
Drought Monitor
Coordinates
33.261, -84.284 (the zone’s center; the record gives no point)

Drought, Rockdale

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Rockdale forecast zone
Reported by
Drought Monitor
Coordinates
33.654, -84.027 (the zone’s center; the record gives no point)

Drought, South Fulton

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
South Fulton forecast zone
Reported by
Drought Monitor
Coordinates
33.790, -84.467 (the zone’s center; the record gives no point)

Drought, Polk

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Polk forecast zone
Reported by
Drought Monitor
Coordinates
34.002, -85.188 (the zone’s center; the record gives no point)

Drought, Pickens

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Pickens forecast zone
Reported by
Drought Monitor
Coordinates
34.464, -84.466 (the zone’s center; the record gives no point)

Drought, Oconee

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Oconee forecast zone
Reported by
Drought Monitor
Coordinates
33.835, -83.437 (the zone’s center; the record gives no point)

Drought, Paulding

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Paulding forecast zone
Reported by
Drought Monitor
Coordinates
33.921, -84.867 (the zone’s center; the record gives no point)

Drought, North Fulton

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
North Fulton forecast zone
Reported by
Drought Monitor
Coordinates
33.790, -84.467 (the zone’s center; the record gives no point)

Drought, Newton

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Newton forecast zone
Reported by
Drought Monitor
Coordinates
33.555, -83.850 (the zone’s center; the record gives no point)

Drought, Murray

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Murray forecast zone
Reported by
Drought Monitor
Coordinates
34.788, -84.748 (the zone’s center; the record gives no point)

Drought, Morgan

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Morgan forecast zone
Reported by
Drought Monitor
Coordinates
33.591, -83.492 (the zone’s center; the record gives no point)

Drought, Monroe

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Monroe forecast zone
Reported by
Drought Monitor
Coordinates
33.014, -83.919 (the zone’s center; the record gives no point)

Drought, Meriwether

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Meriwether forecast zone
Reported by
Drought Monitor
Coordinates
33.041, -84.688 (the zone’s center; the record gives no point)

Drought, Madison

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Madison forecast zone
Reported by
Drought Monitor
Coordinates
34.128, -83.209 (the zone’s center; the record gives no point)

Drought, Lumpkin

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Lumpkin forecast zone
Reported by
Drought Monitor
Coordinates
34.572, -84.003 (the zone’s center; the record gives no point)

Drought, Lamar

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Lamar forecast zone
Reported by
Drought Monitor
Coordinates
33.077, -84.139 (the zone’s center; the record gives no point)

Drought, Jasper

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Jasper forecast zone
Reported by
Drought Monitor
Coordinates
33.316, -83.688 (the zone’s center; the record gives no point)

Drought, Jackson

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Jackson forecast zone
Reported by
Drought Monitor
Coordinates
34.134, -83.566 (the zone’s center; the record gives no point)

Drought, Henry

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Henry forecast zone
Reported by
Drought Monitor
Coordinates
33.453, -84.154 (the zone’s center; the record gives no point)

Drought, Heard

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Heard forecast zone
Reported by
Drought Monitor
Coordinates
33.297, -85.128 (the zone’s center; the record gives no point)

Drought, Harris

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Harris forecast zone
Reported by
Drought Monitor
Coordinates
32.736, -84.909 (the zone’s center; the record gives no point)

Drought, Haralson

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Haralson forecast zone
Reported by
Drought Monitor
Coordinates
33.794, -85.211 (the zone’s center; the record gives no point)

Drought, Hall

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Hall forecast zone
Reported by
Drought Monitor
Coordinates
34.317, -83.820 (the zone’s center; the record gives no point)

Drought, Gwinnett

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Gwinnett forecast zone
Reported by
Drought Monitor
Coordinates
33.962, -84.024 (the zone’s center; the record gives no point)

Drought, Greene

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Greene forecast zone
Reported by
Drought Monitor
Coordinates
33.579, -83.167 (the zone’s center; the record gives no point)

Drought, Gordon

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Gordon forecast zone
Reported by
Drought Monitor
Coordinates
34.503, -84.876 (the zone’s center; the record gives no point)

Drought, Gilmer

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Gilmer forecast zone
Reported by
Drought Monitor
Coordinates
34.691, -84.456 (the zone’s center; the record gives no point)

Drought, Fayette

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Fayette forecast zone
Reported by
Drought Monitor
Coordinates
33.414, -84.494 (the zone’s center; the record gives no point)

Drought, Fannin

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Fannin forecast zone
Reported by
Drought Monitor
Coordinates
34.864, -84.320 (the zone’s center; the record gives no point)

Drought, Douglas

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Douglas forecast zone
Reported by
Drought Monitor
Coordinates
33.702, -84.768 (the zone’s center; the record gives no point)

Drought, De Kalb

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
De Kalb forecast zone
Reported by
Drought Monitor
Coordinates
33.772, -84.226 (the zone’s center; the record gives no point)

Drought, Dawson

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Dawson forecast zone
Reported by
Drought Monitor
Coordinates
34.444, -84.171 (the zone’s center; the record gives no point)

Drought, Dade

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Dade forecast zone
Reported by
Drought Monitor
Coordinates
34.855, -85.504 (the zone’s center; the record gives no point)

Drought, Coweta

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Coweta forecast zone
Reported by
Drought Monitor
Coordinates
33.354, -84.763 (the zone’s center; the record gives no point)

Drought, Cobb

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Cobb forecast zone
Reported by
Drought Monitor
Coordinates
33.942, -84.577 (the zone’s center; the record gives no point)

Drought, Clayton

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Clayton forecast zone
Reported by
Drought Monitor
Coordinates
33.542, -84.358 (the zone’s center; the record gives no point)

Drought, Clarke

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Clarke forecast zone
Reported by
Drought Monitor
Coordinates
33.951, -83.367 (the zone’s center; the record gives no point)

Drought, Cherokee

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Cherokee forecast zone
Reported by
Drought Monitor
Coordinates
34.244, -84.476 (the zone’s center; the record gives no point)

Drought, Chattooga

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Chattooga forecast zone
Reported by
Drought Monitor
Coordinates
34.475, -85.345 (the zone’s center; the record gives no point)

Drought, Catoosa

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Catoosa forecast zone
Reported by
Drought Monitor
Coordinates
34.904, -85.138 (the zone’s center; the record gives no point)

Drought, Carroll

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Carroll forecast zone
Reported by
Drought Monitor
Coordinates
33.583, -85.080 (the zone’s center; the record gives no point)

Drought, Butts

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Butts forecast zone
Reported by
Drought Monitor
Coordinates
33.288, -83.957 (the zone’s center; the record gives no point)

Drought, Bartow

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Bartow forecast zone
Reported by
Drought Monitor
Coordinates
34.238, -84.840 (the zone’s center; the record gives no point)

Drought, Barrow

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Barrow forecast zone
Reported by
Drought Monitor
Coordinates
33.993, -83.713 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2016Every state in 2016This day in weather historyWarnings in Georgia, July 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 670833, 670834, 670835, 670836, 670837, 670838, 670839, 670840, 670841, 670842, 670843, 670844, 670845, 670846, 670847, 670848, 670849, 670850, 670851, 670852, 670853, 670854, 670855, 670856, 670857, 670858, 670859, 670860, 670861, 670862, 670863, 670864, 670865, 670867, 670868, 670869, 670870, 670871, 670872, 670873, and more.